Alert archive / Maryland / Flash Flood Warnings in 2002
Flash Flood Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 28, 2002, 6:02 PM EDT for Garrett County, Maryland. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2002, 6:02 PM EDT (22:02 UTC)
- Expired
- May 28, 2002, 8:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Garrett County, MD
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 282202 FFWPBZ MDC023-290000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 601 PM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND * UNTIL 800 PM EDT * AT 601 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED NEARLY STATIONARY THUNDERSTORMS OVER THE NORTHERN PART OF THE COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...MOUNTAIN LAKE PARK...GRANTSVILLE...AND THE NORTHERN SECTIONS OF SAVAGE RUN STATE FOREST. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:13 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 28, 2:13 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 213 PM EDT TUE MAY 28 2002 WEAK WARM FRONTAL ZONE EAST-WEST ACROSS WRN PA THIS EVENING. WARM AND HUMID CONDITIONS SOUTH OF THE FRONT IS SUPPORTING SCATTERED SHOWERS AND THUNDERSTORMS. WINDS ALOFT ARE LIGHT. MAIN RISK OF SEVERE WEATHER OVERNIGHT WOULD BE HEAVY DOWNPOURS FROM SLOW MOVING STORMS. NOT A LOT OF RAIN HAS OCCURRED ACROSS THE FORECAST AREA OVER THE PAST SEVERAL DAYS...SO NO SPECIFIC AREA TO FOCUS ON FOR A POSSIBLE FLOOD WATCH. SEVERAL WAVES OF STORMS WOULD BE NECESSARY TO INITIATE FLOODING, SO WILL HOLD OFF WITH WATCH FOR NOW AND WAIT TO SEE IS A PARTICULAR AREA PICKS UP SOME HEAVY RAINFALL. PBZ RADAR CONTINUES TO HAVE CALIBRATION TROUBLES. RAINFALL HAS BEEN OVERESTIMATED ON THE RADAR, COMPARED TO RAIN GAGES BY AT LEAST A FACTOR OF 2. ETS MAY NOT BE ABLE TO ACCOMPLISH REPAIR UNTIL WEDNESDAY AM. WEAKENING COLD FRONT WILL REACH THE FORECAST AREA FRIDAY. SHOWERS WILL COME TO AN END BEHIND THE FRONT JUST IN TIME FOR A DRY WEEKEND. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RSD
In the hours before
Special weather statement, May 28, 5:09 PM EDT, 53 minutes before
MDZ001-WVZ023-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT TUE MAY 28 2002 ...THUNDERSTORMS WITH HEAVY RAIN ARE DEVELOPING OVER OUR AREA... THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING...HAIL AND GUSTY WINDS UP TO 35 MPH. SOME OF THESE STORMS CAN PRODUCE UP TO AN INCH OF RAIN IN LESS THAN AN HOUR. BE ALERT FOR ANY RAPID RISES ON STREAMS AND CREEKS EARLY THIS EVENING.
Nearby
Flash Flood Warnings in Maryland, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.